MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030904
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned to abbott vascular for analysis as it was reportedly retained at the account.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance and tip separation appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement the guide wire encountered resistance with the completely occluded anatomy, likely resulting in the failure to advance and likely causing the guide wire tip to kind and separate.As the separated tip was not free floating and contained in the occluded graft and no attempts to retrieve it were performed.There is no indication of a product quality issue with respect to manufacture, design or labeling.User facility medwatch # (b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion through an ankle stick into the posterior tibial artery, into an occluded femoral to popliteal bypass into the upper thigh region.The ht proceed 220t guide wire was advanced with a support catheter while being connected to a guide wire controller; however, resistance with the completely occluded lesion was felt and the tip broke.The tip was in an acute bend when the guide wire controller was being actuated.The wire was pulled leaving the tip within the occluded bypass segment.Still fluoro images showed the tip at the top of the bypass graft with the coil wire terminating at the bottom of the bypass near the knee.As the bypass could not be revascularized and the remnant of wire was completely contained within the occluded graft and was not free floating there was no attempt to retrieve it.A non-abbott wire was advanced using the guide wire controller and made it to the proximal end of the bypass junction but no path to the native vessel was identified and the bypass was left untreated.There was no clinically significant delay in the procedure.User facility medwatch received states: ¿during aortagram and run off procedure, the abbott proceed wire broke off and was embedded in a previous bypass graft.Wire was not able to be removed.¿ no additional information was provided.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10928583
Report Number2024168-2020-10031
Device Sequence Number3241835
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1030904
Device Catalogue Number1030904
Device Lot Number0092461
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: CXI SUPPORT CATHETER; GUIDE WIRE CONTROLLER: SPINNER
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight80